Alert archive / Missouri / Special Weather Statements in 2016
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Aug 23, 2016, 4:24 PM CDT for Atchison County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2016, 4:24 PM CDT (21:24 UTC)
- Expired
- Aug 23, 2016, 5:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Kansas City, MO
County Atchison County, MO
The radar
The Omaha radar (KOAX), 109 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 522 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
274
WWUS83 KEAX 232124
SPSEAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
424 PM CDT TUE AUG 23 2016
MOZ001-232200-
ATCHISON MO-
424 PM CDT TUE AUG 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ATCHISON COUNTY UNTIL 500
PM CDT...
AT 424 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM NEAR PERU...OR 17 MILES WEST OF TARKIO...MOVING NORTH AT
25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCK PORT...WATSON AND PHELPS CITY.
THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 112 AND 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4058 9577 4058 9546 4032 9562 4033 9564
4035 9562 4041 9566 4046 9564 4047 9570
4049 9568 4051 9569 4052 9566 4054 9565
4056 9568 4052 9571 4052 9575 4057 9577
TIME...MOT...LOC 2124Z 198DEG 24KT 4042 9571
$$
MELLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Aug 23, 3:59 PM CDT, 25 minutes earlier.
Area forecast discussion, Aug 23, 3:59 PM CDT, 25 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 359 PM CDT TUE AUG 23 2016 .Discussion... Issued at 304 PM CDT TUE AUG 23 2016 So far, other than some showers and a few isolated thunderstorms that popped up throughout the first portion of the day, the weather has thus far been relatively quiet. However, there is continued anticipation of convection amping up as the night progresses. Currently looking at the potential for two main rounds of storms this evening into the overnight hours. The first would be this afternoon into the evening hours, thanks to the combination of some destabilization plus an increasing LLJ, although lapse rates have been paltry. This LLJ will continue to intensify as the night continues, opening up the door for round two of storms to occur around midnight through as late as the pre-dawn hours. Of particular note, all of the models seem to be struggling resolving what's going on and what's to occur so haven't been able to hone in on one particular model. As for the primary threats, wind would be at the top of the list should storms go severe, although hail and a brief spin-up aren't out of the question. Another severe weather threat exists for late tomorrow as a frontal boundary approaches from the north and west. Increasing shear values with a potentially even more unstable airmass ahead of the front yields a bit more of a concern for the severe potential tomorrow. The limiting factor would be the timing as model runs have been slowing down the front's progression. Primary hazard looks to again be gusty to perhaps damaging winds but there is the added threat of moderate to locally heavy rainfall creating a localized flood threat, particularly if storms train over the same areas and where flash flood guidance might be lower. For the remainder of the forecast period, couldn't feasibly remove PoPs from any period as the region remains locked in an unsettled pattern. The aforementioned frontal boundary stalls out across central to southern MO Thursday before washing out on Friday. With ample moisture flowing in under southerly to southwesterly flow into the weekend and the forecast area sitting on the periphery of ridging to the east, the door is left open for multiple days of convection chances for the forecast area, although not everyone will of course see rain everyday. Temperatures generally speaking will remain near or slightly below normal for this time of year, especially under any sort of cloud cover that may limit daytime heating. Wednesday looks to be the warmest day of week for the southern two-thirds of the forecast area with these locations sitting within the warm sector ahead of the front. && .Aviation...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 1240 PM CDT TUE AUG 23 2016 Challenging forecast for this TAF period given that the area could see two rounds of storms tonight, in addition to impacts caused by lowered ceilings and gusty winds outside of storm activity. Some storms may have the potential to become strong to severe with gusty winds as the primary hazard, although cannot rule out a tornadic threat. The first round is mentioned in this TAF issuance with the TEMPO group at all four terminals but the second round will need to be evaluated and potentially added for the next TAF issuance. Currently, the second round appears to occur around midnight through about 4am, give or take an hour on either end. As mentioned, lowered ceilings persisting throughout much of the TAF period at the terminals, plus breezy conditions this afternoon will be impactful to aviation interests. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...lg Aviation...lg
Hazardous weather outlook, Aug 23, 6:00 AM CDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CDT TUE AUG 23 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-241100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 600 AM CDT TUE AUG 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS MOVE INTO THE AREA TODAY WITH STORMS PERSISTING INTO THE OVERNIGHT HOURS. THERE IS A THREAT OF SEVERE WEATHER WITH THE STORMS TODAY AND TONIGHT. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS WILL REDEVELOP ACROSS THE REGION WEDNESDAY...LASTING INTO WEDNESDAY NIGHT. THE THREAT OF SEVERE WEATHER WILL ACCOMPANY STORMS AGAIN WEDNESDAY...WITH ANOTHER ROUND OF STORMS POSSIBLE THIS WEEKEND. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Aug 23, 4:24 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
424 PM CDT TUE AUG 23 2016
MOZ001-232200-
ATCHISON MO-
424 PM CDT TUE AUG 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ATCHISON COUNTY UNTIL 500
PM CDT...
AT 424 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM NEAR PERU...OR 17 MILES WEST OF TARKIO...MOVING NORTH AT
25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCK PORT...WATSON AND PHELPS CITY.
THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 112 AND 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4058 9577 4058 9546 4032 9562 4033 9564
4035 9562 4041 9566 4046 9564 4047 9570
4049 9568 4051 9569 4052 9566 4054 9565
4056 9568 4052 9571 4052 9575 4057 9577
TIME...MOT...LOC 2124Z 198DEG 24KT 4042 9571
MELLNearby
Special Weather Statements in Missouri, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.